Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 26, 2015, 6:21 PM CDT for Smith County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 26, 2015, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Smith County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
194
WWUS84 KOHX 262321
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT FRI JUN 26 2015
TNZ028>030-262345-
TROUSDALE TN-SMITH TN-WILSON TN-
621 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TROUSDALE...NORTHEASTERN
WILSON AND SMITH COUNTIES UNTIL 645 PM CDT...
AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF HARTSVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...GORDONSVILLE...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA...DIXON SPRINGS...PLEASANT SHADE AND
TUCKERS CROSSROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3641 8584 3634 8583 3633 8584 3629 8585
3628 8584 3627 8584 3625 8582 3616 8581
3620 8628 3635 8629 3636 8628 3636 8627
3642 8591
TIME...MOT...LOC 2320Z 267DEG 20KT 3628 8612
$$
MR3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:24 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 26, 3:24 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT FRI JUN 26 2015 .SHORT TERM...BY-MID-AFTERNOON THUNDERSTORMS WERE ORGANZING ALONG A PRE-FRONTAL SURFACE TROUGH FROM SOUTHEASTERN MISSOURI INTO SOUTHWESTERN INDIANA. MEANWHILE, THE COLD FRONT EXTENDED FROM JUST NORTHWEST OF STL TO JUST NORTH OF DFW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OUR EXTREME NORTHERN COUNTIES UNTIL 03Z, WITH THE MAIN THREAT STILL EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS, TORRENTIAL DOWNPOURS, AND POSSIBLY SMALL HAIL. BELIEVE THE PRE-FRONTAL TROUGH WILL SWEEP THUNDERSTORMS ACROSS THE MID STATE LATE THIS AFTERNOON AND OVERNIGHT, WITH ONLY A MINIMAL DROP IN SFC DEW POINTS IN THE AREA BETWEEN THE TROUGH AND COLD FRONT. SOME OF THOSE STORMS COULD BE STRONG TO SEVERE THROUGHOUT THE OVERNIGHT HOURS. THE ACTUAL SURFACE FRONT, WHICH WILL FINALLY LOWER DEW POINTS INTO THE LOWER AND MIDDLE 60S, IS NOT EXPECTED TO PUSH INTO NORTHWESTERN AREAS UNTIL LATE TONIGHT, REACHING THE BNA AREA AROUND 12Z, AND PUSHING EAST OF THE CUMBERLAND PLATEAU BY EARLY AFTERNOON. CHANCE FOR PRECIPITATION WILL END WITH THE PASSAGE OF THE FRONT. COOLER NORTHWEST FLOW PATTERN BECOMES ESTABLISHED OVER THE EASTERN UNITED STATES OVER THE WEEKEND AND EARLY NEXT WEEK. DRY WEATHER IS EXPECTED ON SUNDAY, ALTHOUGH A SLIGHT CHANCE FOR SHOWERS RETURNS TO OUR NORTHWEST AS EARLY AS LATE SUNDAY NIGHT OR EARLY MONDAY. .LONG TERM...EVEN THOUGH OUR NWLY FLOW PATTERN RELAXES SOMEWHAT AS WE HEAD INTO THE MIDDLE AND LATTER PART OF NEXT WEEK, WE REMAIN VULNERABLE TO SHORTWAVES AND ATTENDANT THUNDERSTORMS DROPPING OUT OF THE NW INTO OUR AREA. TIMING OF THESE EVENTS IS TRICKY. SO, WILL KEEP POPS IN THE CHANCE CATEGORY THROUGHOUT THE EXTENDED. SINCE MODELS ARE CURRENTLY ZEROING IN ON WEDNESDAY NIGHT AND THURSDAY AS THE PERIOD WITH THE BEST CHANCE FOR SHOWERS AND STORMS WILL GO AHEAD AND MENTION "SCATTERED SHOWERS AND THUNDERSTORMS" IN THE WX GRID FOR THOSE TWO PERIODS TO SHOW A LITTLE MORE INCREASED CONFIDENCE. OVERALL, VERY LITTLE CHANGE TO PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 71 82 62 / 50 80 40 10 CLARKSVILLE 91 68 79 60 / 60 90 20 10 CROSSVILLE 88 69 78 57 / 50 90 70 20 COLUMBIA 93 71 84 61 / 50 90 50 10 LAWRENCEBURG 93 72 84 62 / 50 90 50 10 WAVERLY 91 69 80 61 / 50 80 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 26, 5:57 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 557 PM CDT FRI JUN 26 2015 TNZ005>010-023>031-056>062-093>095-271000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-WAYNE-LAWRENCE- GILES- 557 PM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. SEVERE THUNDERSTORM WATCH 360 IN EFFECT UNTIL 10 PM CDT THIS EVENING .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS GENERALLY WEST OF THE CUMBERLAND PLATEAU REGION THROUGH 10 PM CDT THIS EVENING. SOME OF THESE THUNDERSTORMS WILL REACH SEVERE THRESHOLDS...WITH MAIN CONCERNS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NEEDED THIS EVENING. TNZ011-032>034-063>066-075-077>080-271000- PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 557 PM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT WIDESPREAD TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS JUST WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION THIS EVENING. SOME OF THESE THUNDERSTORMS COULD REACH STRONG THRESHOLDS...WITH MAIN CONCERNS BEING STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BE NEEDED THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 26, 3:34 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT FRI JUN 26 2015
TNZ005-262130-
STEWART TN-
334 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
CDT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BIG ROCK TO
6 MILES WEST OF DOVER...AND MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
3651 8762 3639 8801 3644 8806 3647 8805
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2033Z 247DEG 17KT 3661 8789 3647 8796
HURLEYSpecial weather statement, Jun 26, 3:49 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT FRI JUN 26 2015 TNZ005-006-023>025-262145- MONTGOMERY TN-STEWART TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN- 349 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN HUMPHREYS...NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN STEWART COUNTIES UNTIL 445 PM CDT... AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOVER TO NEAR WAVERLY...AND MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...VANLEER...CUMBERLAND CITY...SLAYDEN...PALMYRA...WOODLAWN AND CUNNINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MIDDLE TENNESSEE. LAT...LON 3656 8747 3622 8730 3607 8781 3641 8795 TIME...MOT...LOC 2048Z 234DEG 22KT 3641 8786 3616 8776 HURLEY
Special weather statement, Jun 26, 4:48 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT FRI JUN 26 2015
TNZ007-262215-
ROBERTSON TN-
448 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
515 PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORLINDA...ADAMS AND CEDAR HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3659 8667 3655 8711 3663 8712 3664 8711
3665 8669
TIME...MOT...LOC 2147Z 256DEG 31KT 3662 8698
MR3Special weather statement, Jun 26, 5:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI JUN 26 2015
TNZ065-066-078-080-262300-
VAN BUREN TN-WARREN TN-CUMBERLAND TN-WHITE TN-
520 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHWESTERN
CUMBERLAND...SOUTHEASTERN WARREN AND SOUTHEASTERN WHITE COUNTIES
UNTIL 600 PM CDT...
AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF MCMINNVILLE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SPENCER...VIRGIN FALLS STATE NATURAL AREA...FALL CREEK FALLS STATE
PARK...INDIAN ROCK LAKE AND FALL CREEK FALLS S.P..
LAT...LON 3575 8503 3577 8504 3577 8525 3576 8527
3575 8526 3575 8527 3572 8527 3562 8536
3553 8562 3566 8575 3595 8519 3575 8501
TIME...MOT...LOC 2219Z 241DEG 27KT 3563 8564
MR3Special weather statement, Jun 26, 5:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT FRI JUN 26 2015
TNZ008-028-029-262345-
TROUSDALE TN-SUMNER TN-WILSON TN-
556 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMNER...SOUTHWESTERN
TROUSDALE AND NORTHWESTERN WILSON COUNTIES UNTIL 645 PM CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HENDERSONVILLE...OR 11 MILES SOUTHWEST OF GALLATIN...MOVING EAST AT
30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...
LAKEWOOD...DICKERSON CHAPEL RECREATION AREA...BLEDSOE CREEK STATE
PARK AND BETHPAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3630 8620 3623 8659 3624 8659 3625 8661
3625 8664 3629 8664 3630 8667 3632 8668
3632 8670 3633 8670 3653 8631
TIME...MOT...LOC 2256Z 249DEG 26KT 3627 8660
MR3Special weather statement, Jun 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT FRI JUN 26 2015
TNZ028>030-262345-
TROUSDALE TN-SMITH TN-WILSON TN-
621 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TROUSDALE...NORTHEASTERN
WILSON AND SMITH COUNTIES UNTIL 645 PM CDT...
AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF HARTSVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...GORDONSVILLE...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA...DIXON SPRINGS...PLEASANT SHADE AND
TUCKERS CROSSROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3641 8584 3634 8583 3633 8584 3629 8585
3628 8584 3627 8584 3625 8582 3616 8581
3620 8628 3635 8629 3636 8628 3636 8627
3642 8591
TIME...MOT...LOC 2320Z 267DEG 20KT 3628 8612
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:41 PM CDT | Special Weather Statement | OHX | Stewart | 19 min |
| Jun 26, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 19 min |
| Jun 26, 3:34 PM CDT | Special Weather Statement | OHX | Stewart | 56 min |
| Jun 26, 3:49 PM CDT | Special Weather Statement | OHX | Houston | 56 min |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jun 26, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 40 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | OHX | Van Buren | 40 min |
| Jun 26, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Jun 26, 6:04 PM CDT | Areal Flood Advisory | OHX | Grundy | 116 min |
| Jun 26, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 26 min |
| Jun 26, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.